I went to get my first B12 injection the other day and I was shocked that the doctor didn't put on gloves to give the injection. Is this common? Also, they prescribed phentermine (30mg) and the water pill triamterene/hydrodcholrothiazide (75 mg). Since I have high blood pressure, I really want to avoid taking the phentermine since it elevates your heart rate. Has anyone used just the water pill and B12 (along with sensible diet and exercise, of course) with success or is the majority of weight loss help from the phentermine?
Finally, has anyone in Los Angeles used the services at Westchester Wellness & Weight Loss? They're nearby and I was thinking about trying them...
Did you tell your doctor about your high blood pressure? I have never heard of a doctor giving someone phentermine knowing they have high blood pressure. That is kind of odd....but maybe I am wrong.
The B-12 shot is merely a vitamin that increase your metabolizm and gives you energy. I am not sure about the water pills.
I would definately speak with my primary care doctor before using either one.
Let me know how this turns out for you....I just started going to a weightloss clinic here in Charlotte, NC. I take phentermine 37.5, b-12 pills, Lipo-BC and HCG injections. My first appt was on January 24th so I am waiting to see how this works.
Thanks for the reply! Yes, I did tell her about my high blood pressure, but she said they were safe based on the dosage (though I'm still not convinced). I'm definitely going to talk to my regular physician before taking them, but was just curious about the success-rate of B12 and water pills, without taking the phentermine. Most important, I wanted to find out if it is regular practice to administer B12 shots without gloves? Wasn't sure if this was a standard practice in weight loss centers or if I should be looking for another place to get the shots. To be honest, it kind of freaked me out.
Yeah...it would have bothered me too. As far as I know it is mandatory for doctors and/or nurses that are examining or giving injections to wear gloves. That doesn't sound quite right. I live in NC though so some requirements may vary....I know that the nurse that gave me the shot did wear gloves.
I actually just started taking the b-12 vitamin. I don't get the injections though (i don't like needles). I take the pills. Sorry I couldn't be of more help to you.
In the state of Texas and New Mexico, as far as I know, you're to be gloved when giving injections, changing dressings, obtaining any body fluid samples, or touching the inside of a patient's mouth, etc. (don't want to be too graphic LOL). It's a protection for the patient AND the practicing medical worker.
Having high blood pressure, I can't do Phentermine. Now with that being said... my high blood pressure med is HCTZ (the diuretic they are giving you). Maybe they feel it will offset the Phentermine??? Not very sure. But I would sure re-think my healthcare alternatives when it comes to the gloveless physician... yikes!
1. B-12 is a vitamin, used for mood enhancement and elevated energy level. -- IT DOES NOT ACCELERATE or AID IN ANY SORT OF FAT LOSS... look it up in The American Journal of Clinical Nutrition, or New England Journal of Medicine
2. Phentermine or any other derivative of it (Fastin/Bontril,etc..) should not be prescribed to anyone with Hypertension (Elevated BP). If you are taking BP pills and your BP is under control, then there is no problem, otherwise you shouldn't be prescribed something that will elevate your BP even more!
3. HCTZ (Water Pills), i.e. Lasix, Hydrochlorothiazide.. should not be prescribed to patients for weight loss. With a "water pill", diuretic, you are not loosing weight, you are loosing water, REQUIRED water from your body. It forces your kidneys to expel water from your system, which can 1. be bad for your kidneys 2. cause you to become dehydrated 3. the day after you stop the diuretic your body will naturally build up the water again, because YOU NEED IT. --- You should not be on a diuretic unless you have High Blood Pressure and its given by your PCP, not a weight loss clinic.. its not WEIGHT you're loosing!!..
sorry, I'm an M.D. with an extensive nutrition background, and I hate weight loss clinics making false claims and prescribing medications that are inadequate for long term results.
- additional point. none of the medications need to be taken together to be effective. I've heard this on other boards too. B-12 can work alone as an energy booster and the phentermine will work alone to suppress your appetite.. and thats is ALL phentermine does is suppress your appetite, w/o diet and exercise you wont loose weight. You need to go to a MD who understand nutrition and exercise, not one that just has his latest Pharmaceutical manual out..
again sorry for the soap box..
- people who know about REAL weight loss. 100% success rate!
Don't do the phentermine Kitty. Lots of risk involved and there are natural things you can take that supress appetite really well. For example caralumma is made from a cactus (its not hoodia) and you can buy it online - it's not expensive. Take two about an hour before meals. Check it out before you take the phentermine.
I just wanted to say that I am currently taking the b-12 injections and the phertermine 37.5mg pills, and I started at 283 and I am now at 232, I never took any water pills, but I do drink alot of water, I get weighed in every 2 weeks, and I loose 2 to 4 pounds sometimes more every two weeks and it's a little but those pounds add up, The only thing for me it's that its expensive, but it works, drink plently of water, because you will have a dry mouth all the time, and walk maybe 20 minutes a day. and you will see the results, Do any one know where I could maybe get b-12 injections to do myself, to save me a little money
Whats the name of this clinic. I was on a program similar to this one when i was in VA.I have been looking for these particular meds. I want to set up an consultation. I will request that gloves be used, when adminitering the b12 shots. I would think that every doctor would use precaution.
I have been taking phetermine and it has worked well up to this point. But now it seems not to be working. Would like to know if anyone else has had this happen and what have they done to make it kick back in?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.